Alert archive / Nebraska / Red Flag Warnings in 2014

Red Flag Warning 6, NWS Hastings, NE

March 13, 201424 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this red flag warning at Mar 13, 2014, 3:38 AM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 13, 2014, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2014, 3:38 AM CDT (08:38 UTC)
In effect from
Mar 13, 2014, 1:00 PM CDT
Expired
Mar 13, 2014, 7:00 PM CDT
In force
6 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2014-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2014-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2626 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

843 
WWUS83 KGID 130838
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
338 AM CDT THU MAR 13 2014

...CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS AFTERNOON...

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
131700-
/O.NEW.KGID.FW.W.0006.140313T1800Z-140314T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
338 AM CDT THU MAR 13 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 005...006...007...017...018...019...039...040...
041...046...047...048...049...060...061...062...063...064...072...
073...074...075...076...077...082...083...084...085...086 AND
087...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER 
  ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER 
  ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER 
  ZONE 049 POLK...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER 
  ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER 
  ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER 
  ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER 
  ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER 
  ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER 
  ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER 
  ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE 
  WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER.

* WINDS...FROM THE SOUTHWEST AT SUSTAINED SPEEDS GENERALLY 15 TO
  20 MPH IN MOST AREAS...WITH FREQUENT GUSTS TO AROUND 25 MPH.
  HOWEVER...WIND SPEEDS MAY AVERAGE A BIT LIGHTER IN FAR SOUTHWEST
  COUNTIES SUCH AS FURNAS COUNTY NEBRASKA.

* RELATIVE HUMIDITY...GENERALLY FALLING INTO THE 10 TO 17 PERCENT
  RANGE FOR AT LEAST A FEW HOURS...ESPECIALLY AFTER 3 PM.

* IMPACTS...THESE CONDITIONS WILL PROMOTE EXPLOSIVE FIRE GROWTH 
  AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO CONTAIN. ANY 
  OUTDOOR ACTIVITIES INVOLVING FLAMES OR POTENTIAL SPARKS ARE 
  STRONGLY DISCOURAGED AND SHOULD BE POSTPONED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

PFANNKUCH
2 follow-up statements
885 
WWUS83 KGID 131706
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1206 PM CDT THU MAR 13 2014

...CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS AFTERNOON...

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
140000-
/O.CON.KGID.FW.W.0006.140313T1800Z-140314T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1206 PM CDT THU MAR 13 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...
006...007...017...018...019...039...040...041...046...047...048...
049...060...061...062...063...064...072...073...074...075...076...
077...082...083...084...085...086 AND 087...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER 
  ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER 
  ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER 
  ZONE 049 POLK...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER 
  ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER 
  ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER 
  ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER 
  ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER 
  ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER 
  ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER 
  ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE 
  WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER.

* WINDS...FROM THE SOUTHWEST AT SUSTAINED SPEEDS GENERALLY 15 TO 
  20 MPH IN MOST AREAS...WITH FREQUENT GUSTS TO AROUND 25 MPH. 
  HOWEVER...WIND SPEEDS MAY AVERAGE A BIT LIGHTER IN FAR 
  SOUTHWEST COUNTIES SUCH AS FURNAS COUNTY NEBRASKA. 

* RELATIVE HUMIDITY...GENERALLY FALLING INTO THE 10 TO 17 
  PERCENT RANGE FOR AT LEAST A FEW HOURS...ESPECIALLY AFTER 3 
  PM. 

* IMPACTS...THESE CONDITIONS WILL PROMOTE EXPLOSIVE FIRE GROWTH 
  AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO CONTAIN. ANY 
  OUTDOOR ACTIVITIES INVOLVING FLAMES OR POTENTIAL SPARKS ARE 
  STRONGLY DISCOURAGED AND SHOULD BE POSTPONED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
970 
WWUS83 KGID 132349
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
649 PM CDT THU MAR 13 2014


KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
140100-
/O.EXP.KGID.FW.W.0006.000000T0000Z-140314T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
649 PM CDT THU MAR 13 2014

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...
007...017...018...019...039...040...041...046...047...048...049...
060...061...062...063...064...072...073...074...075...076...077...
082...083...084...085...086 AND 087...

WIND SPEEDS WILL DECREASE THIS EVENING AND RELATIVE HUMIDITY
VALUES WILL INCREASE AS TEMPERATURES COOL...THEREFORE THE RED FLAG
WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 13, 12:53 AM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Mar 13, 12:53 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1253 AM CDT THU MAR 13 2014

.UPDATE...
ISSUED AT 701 PM CDT WED MAR 12 2014

THE RED FLAG WARNING WAS ALLOWED TO EXPIRE AT 7 PM AS WIND SPEEDS
WILL CONTINUE TO DECREASE THIS EVENING AND RELATIVE HUMIDITY
VALUES WILL INCREASE AS TEMPERATURES COOL.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 311 PM CDT WED MAR 12 2014

FIRE DANGER WILL BE THE PRIMARY CONCERN THROUGH EARLY EVENING AND
THEN AGAIN ON THURSDAY AFTERNOON. PLEASE SEE THE FIRE WEATHER
SECTION BELOW FOR ADDITIONAL INFORMATION.

OTHER THAN THE FIRE DANGER CONCERNS...THE WEATHER IS LOOKING GREAT
AS WE HEAD INTO THURSDAY...WHICH IS CURRENTLY FORECAST TO BE THE
WARMEST DAY OF THE WEEK.

TONIGHT...THE WIND WILL QUICKLY DIE DOWN AROUND SUNSET AS WE LOSE
DIURNAL HEATING AND THE AFTERNOON MIXING. THERE WILL BE GOOD
RADIATIONAL COOLING OVERNIGHT WITH CLEAR SKIES AND JUST A LIGHT
WEST WIND. WILL CALL FOR LOWS TO RANGE FROM THE MID 20S TO AROUND 30.

THURSDAY...THERE WILL BE NO STORM SYSTEMS ANYWHERE NEAR BY WITH
THE CLOSEST SYSTEMS BEING A CUT OFF LOW OVER SOUTHERN CALIFORNIA
AND A WEAK SHORT WAVE OVER SOUTHERN CANADA JUST NORTH OF EASTERN
MONTANA. THEREFORE...EXPECT CONTINUED CLEAR TO MOSTLY CLEAR SKIES.
THE WIND WILL TURN SOUTHWESTERLY...WHICH IS A WARM AND DRY WIND
FOR US. CONSEQUENTLY...WITH FAIRLY WARM CONDITIONS ALOFT...A WARM
SFC FETCH...AND PLENTY OF SUNSHINE...HIGHS SHOULD RANGE FROM THE
MID 60S TO THE LOWER 70S ACROSS THE FORECAST AREA.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 311 PM CDT WED MAR 12 2014

PATTERN: MULTI-DAY MEANS FROM THE GFS AND EC ENSEMBLES CONTINUE THE
WRN N AMERICA RIDGE AND A TROF OVER THE E FOR THE NEXT 5 DAYS. THAT
WILL TRANSLATE TO BASICALLY DRY WX AND WARMER THAN NORMAL TEMPS.
HOWEVER...SIGNS OF A PATTERN CHANGE PERSIST AS THE RIDGE RETROGRADES
INTO THE NRN PACIFIC. THIS WILL RESULT IN THE TROF BACKING INTO THE
WRN USA IN THE 6-10 DAY TIME FRAME.

ALOFT: SPAGHETTI PLOTS OF THE PAST TWO RUNS OF THE EC/GFS/GEM/UKMET
OFFER HIGH CONFIDENCE THRU SUN EVE. NW FLOW WILL CONTINUE TO DELIVER
A SERIES OF SHORTWAVE TROFS. ONE WILL PASS TO THE N THU NIGHT.
AMPLIFICATION WILL OCCUR FRI-SAT. THIS WILL SEND MOST OF THE NEXT
TROF S OF THE REGION. THE NRN PORTION WILL MOVE THRU SAT NIGHT. THE
ERN FRINGE OF A LARGE AND BROAD RIDGE WILL ENVELOP THE FCST AREA
SUN-MON. SUBSTANTIAL SPREAD THEN DEVELOPS OVER THE E PAC SUN NIGHT
INTO MON...WITH THE AMPLITUDE OF THE SHORTWAVE TROF FCST TO MOVE
INTO THE PAC NW. THE GFS IS CONSIDERABLY WEAKER THAN THE EC/GEM/
UKMET. THE EC ENSEMBLE MEAN HAS 100 M OF SPREAD OVER THE NRN ROCKIES
MON EVE. THAT MAKES WHAT HAPPENS TUE-WED HIGHLY UNCERTAIN. WE
PROBABLY WILL HAVE A TROF MOVING THRU...ITS MAGNITUDE THOUGH IS UP
FOR GRABS.

SURFACE: A COLD FRONT WILL SWEEP THRU THU NIGHT. WEAK HIGH PRES WILL
MAKE A BRIEF APPEARANCE FRI WITH A LEE-SIDE TROF DEVELOPING. A
SECONDARY FRONT WILL DEVELOP FROM ALBERTA-MT-WY-NEB. WEAK LOW PRES
WILL SLIDE DOWN THE FRONT AND INTO NEB SAT. THE FRONT WILL PLUNGE S
AND THRU THE FCST AREA WITH THE LOW MERGING WITH DEVELOPING LOW PRES
OVER TX. STRONG GREAT LAKES HIGH PRES MAKES A BRIEF APPEARANCE SUN
BUT A WARM FRONTAL PASSAGE COULD RESULT IN SUBSTANTIAL CLOUDINESS.
MON-TUE WE ARE PROBABLY IN THE WARM SECTOR. WITH THE DIFFERENCE IN
THE MAGNITUDE OF THE HEIGHT FALLS...IT JUST REMAINS UNCLEAR IF THE
LOW IS WEAK AND HEADS N OF THE REGION...OR IS STRONGER AND HEADS
OVER OR TO THE S.

HAZARDS: WE NEED TO WATCH WINDS 3PM SAT-3AM SUN. FOR NOW IT DOESNT
LOOK TOO THREATENING.

OVERALL CONFIDENCE IN THIS FCST IS ABOVE AVERAGE THRU SUN...THEN
CONFIDENCE TURNS LOW MON-WED.

THE DAILY DETAILS...

THU NIGHT: A DRY COLD FRONTAL PASSAGE. EVEN VERY LITTLE CLOUDINESS
BUT IT PROBABLY BECOMES BREEZY IN COLD AIR ADVECTION.

FRI: SUNNY AND LOOKING VERY NICE WITH LIGHT WINDS. ABOVE NORMAL
WARMTH.

SAT: INCREASING CLOUDS WITH THE NEXT COLD FRONTAL PASSAGE. THIS IS
THE FIRST RUN OF THE NAM/SREF OUT TO 00Z/SUN AND BOTH INDICATE SOME
AFTERNOON POTENTIAL FOR A FEW HIGH-BASED SHWRS. THE NAM LOOKS
OVERDONE ON QPF GIVEN ITS FCST LCL NEAR 10K FT. IT IS ALSO EARLIER
THAT THE REST OF THE GUIDANCE.

WINDS INCREASE AFTER FRONTAL PASSAGE.

SAT WILL BE ANOTHER DAY OF ABOVE NORMAL TEMPS. CONFIDENCE IN HIGH
TEMPS IS BELOW AVERAGE NORTH OF I-80 SINCE THEY WILL BE DEPENDENT ON
FRONTAL TIMING/LOCATION.

SAT NIGHT: WINDY. POSSIBLE A LITTLE LIGHT R/S. CONSERVATIVE AMOUNTS
ARE PREFERRED IN THIS DRY PATTERN. PRECIP HAS NOT BEEN EASY TO COME
BY THE LAST 4 MONTHS AND SEE NO REASON FOR THAT TO CHANGE. THE
EC/GFS RUNS ARE DRY FOR PORTIONS OF THE FCST AREA.

SUN: WARM FRONTAL PASSAGE. THE DAY PROBABLY STARTS WITH A
SUBSTANTIAL SWATH OF CLOUDS...BUT INCREASING SUN AS THE FRONT
DEPARTS TO THE E. IT WILL STILL BE COOLER THAN SAT...BUT NOT AS COLD
AS IT MIGHT HAVE BEEN WITHOUT THE WARM FRONT.

MON: WARM SECTOR. BACK INTO THE 60S. HOWEVER...IF THE MORE AMPLIFIED
MODELS END UP CORRECT...THE WARM FRONT MAY STALL FROM THE SANDHILLS
TO NEAR MCI /KANSAS CITY/. THAT WOULD THREATEN MORE CLOUD COVER AND
HOLD DOWN TEMPS.

TUE-WED: TOUGH TO COMMIT TO ANYTHING AT THIS POINT.

&&

.AVIATION...(FOR THE 06Z KGRI TAF THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1253 AM CDT THU MAR 13 2014

CONFIDENCE REMAINS QUITE HIGH IN VFR CEILING/VISIBILITY THROUGH
THE NEXT 24 HOURS...AS THE AIRMASS THROUGH A DEEP LAYER OF THE
TROPOSPHERE REMAINS VERY DRY AND IN FACT SKIES SHOULD ESSENTIALLY
REMAIN CLEAR THE ENTIRE TIME. AS FOR SURFACE WINDS...THERE WILL
REALLY BE 3 DISTINCT REGIMES. STARTING OFF NOW THROUGH LATE
MORNING...DIRECTION WILL AVERAGE WESTERLY AT SPEEDS UNDER 10KT.
THEN...MUCH LIKE ON WEDNESDAY...THE LATE MORNING THROUGH LATE
AFTERNOON HOUR WILL FEATURE A DECENT UPSWING IN WIND SPEEDS...BUT
THIS TIME OUT OF THE SOUTHWEST WITH SUSTAINED SPEEDS UP INTO THE
15-20KT RANGE AND GUST POTENTIAL AT LEAST 20-25KT. BY EARLY
THURSDAY EVENING...BREEZES WILL AGAIN DIE BACK DOWN TO SUSTAINED
VALUES AROUND 10KT...BUT TOWARD THE VERY END OF THE PERIOD THE
LEADING EDGES OF A WEAK COLD FRONT WILL TURN DIRECTION
NORTHWESTERLY.

&&

.FIRE WEATHER...
ISSUED AT 311 PM CDT WED MAR 12 2014

THE RED FLAG WARNING FOR TODAY HAS EXPIRED.

A SOUTHWEST WIND WILL BRING IN EVEN DRIER AIR ON THURSDAY AND
EXPECT NEARLY ALL OF OUR FORECAST AREA WILL SEE MINIMUM RH VALUES
BELOW 20 PERCENT. HOWEVER...THE WIND WILL NOT BE AS STRONG ON
THURSDAY EVEN WITH GOOD MIXING AS THE PRESSURE GRADIENT IS WEAKER
AND THE WINDS ALOFT ARE NOT AS STRONG. EXPECT NEAR CRITICAL FIRE
WEATHER CONDITIONS TOMORROW...BUT THE WINDS AT LEAST RIGHT NOW DO
NOT APPEAR HIGH ENOUGH TO WARRANT CRITICAL WORDING OR FIRE WEATHER
HEADLINES.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

UPDATE...FAY
SHORT TERM...WESELY
LONG TERM...HALBLAUB
AVIATION...PFANNKUCH
FIRE WEATHER...WESELY
Hazardous weather outlook, Mar 12, 6:53 PM CDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
653 PM CDT WED MAR 12 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
131200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
653 PM CDT WED MAR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NEAR-CRITICAL FIRE DANGER WILL AGAIN OCCUR THURSDAY AFTERNOON AND
EARLY EVENING ESPECIALLY FOR AREAS ALONG AND WEST OF HIGHWAY
14 IN NEBRASKA...AND ACROSS NORTH CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Red Flag Warnings in Nebraska, 2014Red Flag Warnings in Kansas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.